Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Feb 24, 2016, 7:39 PM EST for Berks County, Chester County, Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 7:39 PM EST (00:39 UTC)
- Expired
- Feb 24, 2016, 8:15 PM EST
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Berks County, PA, Chester County, PA
The radar
The Philadelphia radar (KDIX), 129 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:42 PM EST | TSTM WND GST 63 | 2 S Elverson, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:20 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
042
WUUS51 KPHI 250039
SVRPHI
PAC011-029-250115-
/O.NEW.KPHI.SV.W.0010.160225T0039Z-160225T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESTER COUNTY IN SOUTHEASTERN PENNSYLVANIA...
EASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
* UNTIL 815 PM EST
* AT 739 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER CHURCHTOWN...OR 7 MILES NORTHEAST OF NEW
HOLLAND...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...KUTZTOWN...FLEETWOOD...
LAURELDALE...TOPTON...HONEY BROOK...ELVERSON...BALLY...
BECHTELSVILLE...LYONS...NEW MORGAN...SHILLINGTON...WEST READING...
BOYERTOWN...MOUNT PENN...MOHNTON...KENHORST AND ST. LAWRENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FOR SOUTHEASTERN
PENNSYLVANIA.
LAT...LON 4058 7583 4045 7554 3997 7594 3998 7597
4004 7593 4011 7594 4014 7588 4024 7604
TIME...MOT...LOC 0039Z 208DEG 56KT 4014 7596
$$
PO1 follow-up statement
563
WWUS51 KPHI 250055
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EST WED FEB 24 2016
PAC029-250105-
/O.CAN.KPHI.SV.W.0010.000000T0000Z-160225T0115Z/
CHESTER PA-
755 PM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHESTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4045 7554 4022 7576 4034 7598 4058 7582
TIME...MOT...LOC 0055Z 208DEG 56KT 4036 7581
$$
PAC011-250115-
/O.CON.KPHI.SV.W.0010.000000T0000Z-160225T0115Z/
BERKS PA-
755 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR EASTERN BERKS COUNTY...
AT 755 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAURELDALE...OR NEAR READING...MOVING NORTHEAST AT 65
MPH.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...KUTZTOWN...FLEETWOOD...
LAURELDALE...TOPTON...BALLY...BECHTELSVILLE...LYONS...WEST READING...
MOUNT PENN...ST. LAWRENCE...AMITY GARDENS...LORANE...REIFFTON AND
WYOMISSING HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FOR EASTERN
PENNSYLVANIA.
LAT...LON 4045 7554 4022 7576 4034 7598 4058 7582
TIME...MOT...LOC 0055Z 208DEG 56KT 4036 7581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:08 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 24, 4:08 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EST WED FEB 24 2016
.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM OHIO THROUGH
THE LOWER GREAT LAKES...WITH SOUTHERLY WINDS AND MILD RAINY AIR IN
THE WARM SECTOR TO ITS SOUTHEAST. A TRAILING COLD FRONT WILL SWEEP
ACROSS THE MID-ATLANTIC REGION TONIGHT AND WILL BE WELL OFFSHORE BY
THURSDAY MORNING. THE LOW WILL CONTINUE NORTHEAST THROUGH CANADA ON
THURSDAY AND WINDS BEHIND THE LOW WILL BRING COLDER AIR FOR FRIDAY
AND SATURDAY. HIGH PRESSURE WILL MAINTAIN GENERALLY FAIR WEATHER
FROM FRIDAY THROUGH THE WEEKEND WITH A MODERATING TEMPERATURE TREND
FROM SUNDAY INTO EARLY NEXT WEEK. A COLD FRONT PASSAGE ON MONDAY
SHOULD BE MOSTLY RAIN FREE BUT RETURN TEMPERATURE TO NEAR NORMAL FOR
THE BEGINNING OF MARCH.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WARM FRONT PUSHEDINLAND AS FAR AS THE INTERSTATE 95 CORRIDOR
BY MID AFTERNOON. TEMPERATURES AHEAD OF THE FRONT WERE MAINLY IN
THE 40S WHILE READINGS BEHIND THE BOUNDARY WERE MOSTLY IN THE
UPPER 50S AND LOWER 60S. THE FRONT IS EXPECTED TO LIFT NORTHWARD
ACROSS THE REMAINDER OF NEW JERSEY AND EASTERN PENNSYLVANIA
THROUGH THIS EVENING.
A STRONG LOW LEVEL SOUTHERLY JET EXTENDED FROM THE WATERS OFF THE
SOUTHEAST COAST UP OVER OUR REGION AT 330 PM. THE CORE OF THE LOW
LEVEL JET IS FORECAST TO STRENGTHEN TO AROUND 70 KNOTS THIS EVENING
AS IT BECOMES LOCATED OFF OUR COAST. THE CORE OF THE LOW LEVEL JET
IS THEN EXPECTED TO LIFT TO OUR NORTHEAST OVERNIGHT.
LOW PRESSURE THAT WAS LOCATED OVER OHIO THIS AFTERNOON WILL PROGRESS
NORTHEASTWARD AND IT SHOULD REACH THE MONTREAL VICINITY AROUND
DAYBREAK. THE LOW IS EXPECTED TO PULL A COLD FRONT THROUGH OUR
REGION OVERNIGHT.
A CONVECTIVE LINE AHEAD OF THE APPROACHING COLD FRONT EXTENDED FROM
WESTERN VIRGINIA DOWN INTO CENTRAL NORTH CAROLINA AROUND 330 PM. THE
LINE IS ANTICIPATED TO LIFT TO THE NORTHEAST AND IT SHOULD AFFECT
OUR FORECAST AREA BETWEEN ABOUT 730 PM AND 1030 PM. BEFORE THAT
TIME, SHOWERS WILL CONTINUE TO LIFT NORTHWARD THROUGH OUR REGION.
THE CONVECTION ASSOCIATED WITH THE LINE WILL CONTINUE TO DEVELOP IN
A LOW TOP, HIGH SHEAR ENVIRONMENT. WHILE LIGHTNING MAY BE LIMITED,
THERE IS THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND ISOLATED
TORNADOES. THE SOUTHWESTERN HALF OF OUR FORECAST AREA IS UNDER A
TORNADO WATCH UNTIL 1100 PM.
BASED ON THE LATEST GUIDANCE, 24-HOUR RAINFALL TOTALS FOR THE PERIOD
ENDING AT 700 AM THURSDAY SHOULD RANGE FROM ABOUT 0.75 TO 1.50
INCHES FROM THE INTERSTATE 95 CORRIDOR NORTHWESTWARD. AMOUNTS ON THE
COASTAL PLAIN ARE ANTICIPATED TO RANGE FROM 0.25 TO 0.75 INCHES. THE
FORECAST AMOUNTS SHOULD RESULT IN SOME POOR DRAINAGE AREA AND
ROADWAY FLOODING ALONG WITH SOME MINOR FLOODING ON A FEW SMALL
STREAMS. THE FLOODING DOES NOT APPEAR AS THOUGH IT WILL BE
WIDESPREAD ENOUGH TO WARRANT A FLOOD WATCH. WE WILL COVER THE
SITUATION WITH AREAL FLOOD ADVISORIES, IF NECESSARY.
TEMPERATURES WILL REMAIN MILD UNTIL THE COLD FRONT ARRIVES
OVERNIGHT, THEN READINGS ARE EXPECTED TO FALL BACK INTO THE 40S AT
MOST LOCATIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE SURFACE LOW IS FORECAST TO MOVE DOWN THE SAINT LAWRENCE RIVER
VALLEY ON THURSDAY. A SURFACE TROUGH IS EXPECTED TO APPROACH OUR
REGION FROM THE NORTHWEST LATE IN THE DAY.
THE STRONG LOW WILL MAINTAIN BRISK CONDITIONS IN OUR REGION. A
SOUTHWEST WIND AROUND 15 TO 20 MPH IS EXPECTED ALONG WITH GUSTS NEAR
30 MPH. THE FLOW IS FORECAST TO PULL ADDITIONAL STRATOCUMULUS
OVERHEAD AND THERE MAY BE SCATTERED SHOWERS, ESPECIALLY IN EASTERN
PENNSYLVANIA AND NEW JERSEY.
TEMPERATURES ARE NOT ANTICIPATED TO RECOVER MUCH ON THURSDAY. HIGHS
SHOULD BE MOSTLY IN THE UPPER 40S AND LOWER 50S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A LARGE SCALE UPPER TROF WILL BE OVER THE EASTERN US AT THE
BEGINNIG OF THE LONG TERM ON FRIDAY. THIS TROF WILL MOVE OFFSHORE
FOR THE WEEKEND AND THE FLOW ALOFT WILL BECOME MORE ZONAL BY EARLY
NEXT WEEK. THERE WILL BE SEVERAL SHRTWV TROFS MOVG QUICKLY THROUGH
THE FLOW BUT THEY WILL NOT BE ABLE TO PICK UP MUCH MOISTURE SO THE
WEATHER SHOULD BE MAINLY DRY.
FOR FRIDAY...THE CURRENT OHIO VLY STORM WILL THEN BE OVER EASTERN
CANADA AND A SECONDAY SURGE OF COLD AIR BEHIND IT WILL MOVE INTO
THE FCST AREA EARLY IN THE DAY. GUSTY NW WINDS WILL ACCOMPANY THIS
SURGE. A FEW SNOW FLURRIES OR SHOWERS ARE POSSIBLE IN THE POCONOS
BUT OTHERWISE NO PRECIP IS EXPECTED. LOW LEVEL CAA WILL CONTINUE
THROUGH FRI NIGHT.
ON SATURDAY A SFC RIDGE AXIS MOVES OVER THE AREA AND WINDS WILL
DIE DOWN SOME. MAX TEMPS ON SAT WILL BE SIMILAR TO FRIDAY AND
SLIGHTLY BELOW NORMAL...HOWEVER SOME WAA SHOULD BEGIN LATE IN THE
DAY AS WINDS BACK TO THE SW. SUN IS EXPECTED TO BE MUCH MILDER
THAN SAT WITH 850 HPA TEMPS FORECAST TO 10-15 DEG C ON WLY FLOW.
A FAST MOVING SHRTWV TROF ALOFT AND ASSOCD SFC COLD FRONT ARE
FORECAST TO CROSS THE AREA ON MONDAY. THERE WILL LIKELY NOT BE
MUCH MOISTURE WITH THIS SYSTEM SO THE FCST FOR MONDAY HAS ONLY LOW
CHC POPS NORTH AND SLIGHT CHC SOUTH. IT IS NOT CLEAR HOW MUCH
COLDER AIR WILL BE ABLE TO PUSH IN BEHIHD THE FRONT WITH ZONAL
FLOW ALOFT...BUT AS OF NOW TEMPS SHOULD REMAIN NEAR OR SLIGHTLY
ABOVE NORMAL FOR THE FIRST PART OF NEXT WEEK. SOME PRECIP MAY
DEVELOP AROUND MID WEEK AS ANOTHER STORM SYSTEM BEGINS TO TAKE
SHAPE OVER THE CENTRAL US.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
LOW CONDITIONS WILL PERSIST INTO THIS EVENING AS ADDITIONAL
SHOWERS LIFT THROUGH OUR REGION. A LINE OF HEAVY SHOWERS AND
SCATTERED THUNDERSTORMS IS FORECAST TO PASS ACROSS OUR TAF SITES
BETWEEN ABOUT 0000Z AND 0400Z IN ADVANCE OF A COLD FRONT. THE
BOUNDARY SHOULD PASS THROUGH OUR REGION AROUND 0600Z FOLLOWED BY
IMPROVEMENT TO VFR FOR LATE TONIGHT AND THURSDAY.
A GUSTY SOUTHEAST TO SOUTH WIND HAD DEVELOPED AT KACY, KMIV, KILG,
KPHL, KPNE AND KTTN BY 2030Z. THE WIND SHIFT IS FORECAST TO REACH
KRDG AND KABE BY 2200Z OR 2300Z. THE WIND SHOULD SETTLE INTO THE
SOUTH FOR THIS EVENING AT SPEEDS OF 12 TO 16 KNOTS WITH GUSTS OF 25
TO 30 KNOTS. THE WIND IS ANTICIPATED TO SHIFT TO THE SOUTHWEST
FOLLOWING THE COLD FRONTAL PASSAGE AROUND 0600Z.
OUTLOOK...
THURSDAY NIGHT ..MAINLY VFR CEILINGS. A FEW SNOW SHOWERS ARE
POSSIBLE WELL NORTH AND WEST OF KPHL. WEST WINDS 15 TO 20 KNOTS
FRIDAY...VFR. NORTHWEST WINDS GUSTING TO 30 KNOTS.
SATURDAY...VFR. WEST WINDS MOSTLY 10-15 KNOTS.
SUNDAY...VFR. SOUTHWEST WINDS GUSTING TO 25 KNOTS.
MONDAY...MOSTLY VFR. SOUTHWEST WINDS BECOMING NORTHWEST. WIND GUSTS
TO 30 KNOTS.
&&
.MARINE...
WE HAVE UPGRADED DELAWARE BAY TO A GALE WARNING AND IT IS IN
EFFECT UNTIL MIDNIGHT. THE GALE WARNING ON OUR OCEAN WATERS HAS
BEEN EXTENDED UNTIL 600 AM THURSDAY.
A 70 KNOT LOW LEVEL SOUTHERLY JET WILL BE OVER OUR COASTAL WATERS
THIS EVENING. WHILE THE WARM AIR OVER THE COLD WATER WILL NOT
PRESENT THE MOST IDEAL SET-UP FOR TRANSFERRING THE WIND GUSTS TO THE
SURFACE, THERE SHOULD BE ENOUGH PRECIPITATION AROUND TO HELP MIX THE
ATMOSPHERE JUST ENOUGH AT TIME. WE MAY NOT ACHIEVE THE TEMPORAL
DEFINITION OF A GALE WARNING EVERYWHERE BUT WE ARE UNABLE TO
FORECAST WITH CONFIDENCE WHICH LOCATIONS WILL BE MOST AFFECTED AND
WHICH WILL NOT. AS A RESULT, IT SEEMED PRUDENT TO INCLUDE ALL AREAS.
WIND GUSTS OF 25 TO 30 KNOTS OUT OF THE SOUTHWEST ARE ANTICIPATED
FOR THURSDAY, SO THE GALE WARNINGS WILL LIKELY BE REPLACED BY A
SMALL CRAFT ADVISORY FOR THURSDAY WHEN THEY EXPIRE.
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...WESTERLY WINDS WITH GALE FORCE GUSTS
EXPECTED THROUGH FRIDAY MORNING. THE WINDS AND SEAS DIMINISH FRIDAY
NIGHT, HOWEVER A SMALL CRAFT ADVISORY SHOULD BE NEEDED FOR A TIME.
SATURDAY AND SUNDAY...WEST WINDS ON SATURDAY WILL INCREASE AND
BECOME SOUTHWEST ON SUNDAY. HOWEVER ATTM THEY ARE ANTICIPATED TO BE
BELOW ADVISORY CRITERIA. THE SEAS HOWEVER SHOULD BUILD SOME LATER
SUNDAY TO NEAR 5 FEET ON THE ATLANTIC COASTAL WATERS.
SUNDAY NIGHT AND MONDAY...INCREASING SOUTHWEST WIND AND BUILDING
SEAS WITH SCA CONDITIONS EXPECTED.
&&
.HYDROLOGY...
PRECIP IS EXPECTED TO PICK UP ONCE AGAIN LATER THIS AFTERNOON AND
PERSIST THROUGH ABOUT MIDNIGHT. PRECIP WILL BE ENDING FROM
SOUTHWEST TO NORTHEAST ACROSS THE AREA. THE PRECIP THAT WILL
ARRIVE THIS EVENING WITH THE COLD FRONT WILL BE THE HEAVIEST WE'VE
SEEN THE LAST 24 HOURS. LIKE WE'VE SEEN EARLIER THIS MONTH, THERE
WILL BE A CONVECTIVE CONTRIBUTION HELPING TO INCREASE RAIN
AMOUNTS. ON THE OTHER HAND, BECAUSE OF THE CONVECTIVE
CONTRIBUTION, NOT EVERYONE WILL SEE THE SAME AMOUNT OF RAINFALL.
IN TERMS OF ANY FLOODING, AS OF NOW, THE LATEST FORECASTS OUT OF
THE MARFC CALL FOR CAUTION STAGE AT PEMBERTON ON THE NORTH BRANCH
RANCOCAS CREEK, AT BLACKWELLS MILLS ON THE MILLSTONE RIVER, AND AT
PINE BROOK ON THE PASSAIC. CRESTS WILL OCCUR TOMORROW INTO FRIDAY.
IN THE NEAR TERM FOR TONIGHT, THERE'S A MUCH GREATER LIKELIHOOD OF
POOR DRAINAGE AND LOW LYING FLOODING WITH THE EXPECTED HEAVIER
BURSTS OF RAIN. SOME FLOODING IS ALSO LIKELY ALONG SOME OF THE
FASTER RESPONDING RUNS, CREEKS AND STREAMS THAT CAN'T HANDLE A LOT
RUNOFF IN A SHORT AMOUNT OF TIME.
ACROSS SE PA, WHERE WE SEE THE MOST RECURRING SMALL CREEK AND STREAM
FLOODING IN THE HSA, ANOTHER 0.25 TO 0.75 IS EXPECTED THIS EVENING.
IT'S CERTAINLY NOT UNCOMMON TO SEE THIS AMOUNT OF RAIN, BUT WHAT
LAYER OF THE GROUND IS NOT FROZEN IS SATURATED, MAKING THE RUNOFF
PROCESS EFFICIENT. HENCE THE ENHANCED FLOOD THREAT FOR SMALLER
BODIES OF WATER.
&&
.TIDES/COASTAL FLOODING...
WE TRANSITIONED TO A SOUTHERLY FLOW OVER OUR COASTAL WATERS THIS
AFTERNOON. AS A RESULT, THERE IS NO THREAT OF COASTAL FLOODING
ALONG THE OCEANFRONT. BEING THAT THE SOUTHEAST FLOW WAS RATHER
LIMITED IN TIME, THERE DOES NOT APPEAR TO BE MUCH OF A POTENTIAL
FOR COASTAL FLOODING ON DELAWARE BAY OR ON THE TIDAL DELAWARE
RIVER.
WE ARE CONCERNED WITH THE EXPECTED SOUTHERLY FLOW UP CHESAPEAKE BAY
THROUGH THIS EVENING AND INTO THE EARLY PART OF TONIGHT AND ITS
POSSIBLE IMPACT ON THURSDAY MORNING'S HIGH TIDE ON THE UPPER EASTERN
SHORE. THE WIND IS FORECAST TO SHIFT TO THE SOUTHWEST OVERNIGHT AND
IT SHOULD NOT INITIALLY ALLOW THE WATER TO DRAIN VERY WELL. AS A
RESULT, WE WILL ISSUE A COASTAL FLOOD ADVISORY FOR NORTHEASTERN
MARYLAND FOR THURSDAY MORNING'S HIGH TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ013-014-020-
022>027.
DE...NONE.
MD...COASTAL FLOOD ADVISORY FROM 7 AM TO 1 PM EST THURSDAY FOR
MDZ008-012.
COASTAL FLOOD ADVISORY FROM 4 AM TO 10 AM EST THURSDAY FOR
MDZ015-019-020.
MARINE...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
ANZ430-431-450>455.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ450>455.
GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ430-431.
&&
SYNOPSIS...AMC
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...AMC
AVIATION...AMC/IOVINO
MARINE...AMC/IOVINO
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 24, 7:33 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 733 PM EST WED FEB 24 2016 DEZ001>004-NJZ001-007>010-012-015>019-021-PAZ054-055-060>062-070-071- 101>106-260045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 733 PM EST WED FEB 24 2016 ...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE TO HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-020-022>024-026-027-260045- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 733 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-260045- CECIL-KENT MD- 733 PM EST WED FEB 24 2016 ...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ015-019-020-260045- QUEEN ANNES-TALBOT-CAROLINE- 733 PM EST WED FEB 24 2016 ...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452>455-260045- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 733 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-260045- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 733 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-260045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 733 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 24, 6:49 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EST WED FEB 24 2016
PAZ060-250045-
BERKS-
649 PM EST WED FEB 24 2016
...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...
AT 648 PM EST...AN AREA OF STRONG THUNDERSTORMS WAS OVER
LICKDALE...OR 8 MILES NORTH OF ANNVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4049 7643 4052 7634 4052 7625 4054 7618
4054 7617 4058 7605 4057 7602 4064 7598
4065 7589 4044 7555 4026 7570 4016 7588
TIME...MOT...LOC 2348Z 240DEG 49KT 4045 7650
POSpecial weather statement, Feb 24, 6:54 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 PM EST WED FEB 24 2016
NJZ010-012-013-015-250030-
SOMERSET-WESTERN MONMOUTH-MERCER-MIDDLESEX-
654 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT MERCER...SOUTHWESTERN
MONMOUTH...SOUTHEASTERN SOMERSET...MIDDLESEX...NORTHERN BURLINGTON
AND SOUTHEASTERN BUCKS COUNTIES...
AT 654 PM EST...A STRONG THUNDERSTORM WAS OVER BORDENTOWN...OR 7
MILES SOUTH OF TRENTON...MOVING NORTHEAST AT 85 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERVILLE...SOMERSET...
EDISON...OLD BRIDGE...EAST BRUNSWICK...SOUTH BRUNSWICK...
SAYREVILLE...NORTH BRUNSWICK...EWING...MIDDLESEX...PRINCETON...BOUND
BROOK...MANVILLE...JAMESBURG...HIGHTSTOWN...CRANBURY AND ALLENTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4050 7426 4050 7428 4047 7427 4011 7456
4014 7459 4019 7470 4015 7472 4022 7477
4066 7459 4061 7444 4060 7446 4060 7441
4055 7425
TIME...MOT...LOC 2354Z 204DEG 75KT 4013 7471
AMCSpecial weather statement, Feb 24, 7:06 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 706 PM EST WED FEB 24 2016 MDZ008-012-015-019-020-PAZ101-102-250115- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WESTERN CHESTER- EASTERN CHESTER- INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE... EASTON...DENTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE 706 PM EST WED FEB 24 2016 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHEAST MARYLAND AND CHESTER COUNTY PENNSYLVANIA THROUGH 800 PM. DOWNPOURS WITH THESE SHOWERS MAY CAUSE PONDING OF WATER ON ROADS...SO DRIVE AT A REDUCED SPEED. LOCAL WIND GUSTS UP TO 40 MPH ARE POSSIBLE.
Local storm report, Feb 24, 7:09 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BRIDGETON 39.43N 75.23W
02/24/2016 CUMBERLAND NJ 911 CALL CENTER
TREES AND WIRES BLOWN DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER PHI1600701
STAFFLocal storm report, Feb 24, 7:19 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
719 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG VINELAND 39.46N 75.00W
02/24/2016 CUMBERLAND NJ SOCIAL MEDIA
TREE INTO A PRESCHOOL ON STEWART STREET... WIRES DOWN
ON MAYS LANDING AND PANTHER ROAD.
&&
EVENT NUMBER PHI1600702
STAFFLocal storm report, Feb 24, 7:20 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST SUSSEX COUNTY AIRPORT 38.69N 75.36W
02/24/2016 M59 MPH SUSSEX DE ASOS
0615 PM TSTM WND DMG BRIDGETON 39.43N 75.23W
02/24/2016 CUMBERLAND NJ 911 CALL CENTER
TREES AND WIRES BLOWN DOWN
0620 PM TSTM WND DMG VINELAND 39.46N 75.00W
02/24/2016 CUMBERLAND NJ SOCIAL MEDIA
TREE INTO A PRESCHOOL ON STEWART STREET... WIRES DOWN
ON MAYS LANDING AND PANTHER ROAD.
&&
EVENT NUMBER PHI1600700 PHI1600701 PHI1600702
STAFFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:12 PM EST | Severe Thunderstorm Warning | PHI | Chester, Delaware | 33 min |
| Feb 24, 7:21 PM EST | Areal Flood Advisory | PHI | Chester | 4 hr |
| Feb 24, 7:35 PM EST | Areal Flood Advisory | PHI | Carbon, Monroe | 6 hr |
| Feb 24, 8:13 PM EST | Special Weather Statement | PHI | Chester, Montgomery | 62 min |
| Feb 24, 8:23 PM EST | Special Weather Statement | PHI | Lehigh, Monroe, Northampton | 67 min |
| Feb 24, 8:42 PM EST | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Lehigh, Monroe, Montgomery and 2 more | 4 hr |
| Feb 24, 8:47 PM EST | Severe Thunderstorm Warning | PHI | Chester | 43 min |
| Feb 24, 9:18 PM EST | Areal Flood Advisory | PHI | Bucks | 4 hr |
| Feb 24, 9:40 PM EST | Severe Thunderstorm Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 35 min |
| Feb 24, 9:44 PM EST | Areal Flood Warning | PHI | Berks, Chester, Montgomery | 10 hr |
| Feb 24, 9:55 PM EST | Flash Flood Warning | PHI | Bucks, Lehigh, Monroe, Northampton | 4 hr |
| Feb 24, 10:05 PM EST | Flash Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Feb 24, 10:11 PM EST | River Flood Warning | PHI | Chester | 20 hr |
| Feb 24, 10:32 PM EST | Flash Flood Warning | PHI | Bucks | 4 hr |
| Feb 24, 11:03 PM EST | Severe Thunderstorm Warning | PHI | Bucks | 42 min |
| Feb 25, 12:19 AM EST | River Flood Warning | PHI | Montgomery | 14 hr |
| Feb 25, 12:28 AM EST | River Flood Warning | PHI | Chester, Delaware | 18 hr |
| Feb 25, 12:37 AM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 28 hr |
| Feb 25, 1:55 AM EST | Areal Flood Warning | PHI | Bucks, Lehigh, Monroe, Northampton | 6 hr |
| Feb 25, 2:04 AM EST | Areal Flood Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 4 hr |
| Feb 25, 2:07 AM EST | River Flood Warning | PHI | Berks, Montgomery | 8 hr |
| Feb 25, 2:22 AM EST | Areal Flood Warning | PHI | Bucks | 8 hr |
| Feb 25, 7:41 AM EST | Areal Flood Warning | PHI | Berks, Chester, Montgomery | 6 hr |
| Feb 25, 7:51 AM EST | Areal Flood Warning | PHI | Bucks, Lehigh, Monroe, Northampton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.